Dermatology Expert Forum
glans problem
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

glans problem

Dr,

I've had this problems for a few months now and was looking for another opinion.  I've had an irritation ofthe glans (glands) and of the meatus-no pain just irritation when clothes rub against it.  I've seen a physician and urologist and both saw nothing to worry about and urinalysis came back negative.  To be sure I was treated both times with antibiotics(Doxy/Cipro the first time and 3 days of Cipro the second). The skin on the glans (glands) looks a little discolored in one spot and wrinkly when flaccid.  I've had treatments with econazole and clotrimazole/betamethazone which did provide some relief but I'm still not 100%.  I may have overused them which dried the glans (glands) out a bit-just using some vaseline now.  Lately I've notced a tiny bit of clear discharge on occasion also.  

I've had no flu symptoms, bumps, blisters, sores, pain when urinating or any other symptoms I've read about which can indicate STD's.  ANy ideas as to what this might be from?  It's been going on for so long I'm getting frustrated.  I just hope it's nothing serious and have been stressed about it.  Does irritation on the glans (glands) typically take a long time to subside? If so how long generally?  Thanks for your input
Related Discussions
242489_tn?1210500813
Actually, yes, such irritation does take a long time to subside.  In my experience, using various topical like the ones you've used achieves diminishing returns.  If it were a fungus (and fungus doesn't generally affect the glans (glands)), the cream would have long ago gotten rid of it.

My advice is to quit using all medications, antibiotics, or steroids.  Wash gently, apply a bland ointment like petrolatum or any moisturizer you like several times a day, and be patient--it will take as long as it takes, but it will get better.

Take care.

Dr. Rockoff
3 Comments
Blank
Avatar_n_tn
Dr,

Thanks for the advice-I am definitely off the medications for a while.  What about the clear discharge?  What might this be from?  Someone suggested it might be a prostate problem but I'm a young guy of 26 unless there's some kind of infection there.  If it was an STD, shouldn't I experience pain with urinating or a discolored discharge?
Blank
242489_tn?1210500813
I'm not sure about the discharge, which wouldn't be part of a skin problem.  If it persists, your doctor should examine you and perhaps culture it.

Dr. Rockoff
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank